MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-27
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 05/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, a patient presented with endocarditis approximately four months post-procedure.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The article, "intracardiac echocardiogram to diagnose infective endocarditis after transcatheter aortic valve-in-valve implantation", was reviewed.The article presented a case study of a 70-year-old male patient history of hypercholesterolemia, obesity, abdominal aortic aneurysm, and cardiac valve surgery.It was reported that on an unknown date, a 27mm portico valve was chosen for an off-label use of valve-in-valve transcatheter aortic valve implantation (viv-tavi) procedure.It was later reported four months post-procedure, the patient presented with fever, dyspnea, and general malaise.Infective endocarditis (ie) was confirmed via intracardiac echocardiogram (ice) under local anesthesia and a mobile echogenicity was noted attached to the valve leaflet, consistent with vegetation.The patient was prescribed antibiotics which successfully treated the endocarditis.The article concluded that with increasing use of viv-tavi or tavi-in-tavi, conventional echocardiographic diagnosis for ie could be more difficult, due to artifacts generated by the metallic materials.Ice can directly visualize the prosthetic valve leaflets inside the metallic stent frames free from any artifacts.Cardiologists should be aware of this diagnostic tool, when conventional imaging methods are non-diagnostic.[the primary and corresponding author was cheuk bong ho, the heart centre, rigshospitalet, copenhagen university hospital, copenhagen, denmark, with corresponding email: bongii2001@gmail.Com].

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18035656
Report Number2135147-2023-04780
Device Sequence Number7344595
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRT-27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale